Here’s a Look at Side Effects of Using Contraceptives

180


World Contraception Day is observed on September 26, every year all over the globe. Contraception or birth control assumes a very crucial role in family planning as well as in the health of individuals. However, there are some side effects of using contraceptives; some of which might make your body vulnerable to risks, as well. So, it is absolutely necessary to be aware, well informed about contraceptives before you use them.

On the World Contraception Day, here’s a look at the side effects of using contraceptives:

Taking oral contraceptive pill is a method that works by influencing your hormones. These birth control pills contain hormones that stop your ovaries from releasing eggs during ovulation. There have been reports of side effects of using these pills. Hormonal and Non-hormonal or copper IUDs (Intrauterine devices) might have similar side effects.

The degree of side effects associated with these contraceptives though vary from one individual to the other, some of the common side effects might include:

Spotting between periods, missed periods: Vaginal bleeding such as brown discharge or light bleeding might occur between menstrual cycles. This is known as breakthrough bleeding or spotting which happens because the body undergoes adjustment owing to the hormonal changes induced by the pills. These contraceptives might also cause light or missed periods apart from spotting.

Weight gain: The birth control pill might lead to increase in muscle mass, and fluid retention. Hence, weight gain is one of the most common side effects of taking contraceptive pills, complained by many; however researches are yet to confirm this.

Nausea: Some people experience mild nausea initially after taking the contraceptive pill. It is better to take them with food or before bed time. However, if the nausea continues over a month, it is considered severe and the doctor must be consulted to prevent any health risks.

Headaches, migraine, breast tenderness: Due to the changes in female sex hormones (estrogen and progesterone), there could be instances of headache or migraine induced by contraceptives. Also, the contraceptives tend to enhance breast sensitivity, or make them feel tender.

Changes in sexual drive, mood: Some people have also stated that they have experienced either decreased or enhanced libido (sexual drive) due to hormonal changes. These things also affect the mood. People are advised to seek help from professionals in such cases.

Read all the Latest News, Breaking News and Coronavirus News here



Source link